Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes delayed periods after taking morning after pill?.

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi i took a day after pill on oct 28 and got my period regularly on november 4. I took another one on dec 2 and got y perio on dec 6, and a third one on dec 26 but have not got any bleeding could you help me please.
Posted Sat, 25 Jan 2014 in Pregnancy
Answered by Dr. Shanti Vennam 47 minutes later
Brief Answer: Get further investigation if you are overdue. Detailed Answer: Hi, Thanks for posting your query. Please let me know if you are regular with your cycles and when is your regular due date; also, if you are on any regular form of contraception. Emergency contraception interferes with the normal hormonal balance and thus leads to withdrawal bleeding after 5-6 days of pill intake and delays the normal period by a week or two. Since you have taken too many pills in a short span, it looks as though your hormonal balance has been disturbed and this could have caused the delayed period. It is not necessary that you always see withdrawal bleed after the pill. Emergency pills should be used only once or twice in a year as their high hormone content can cause menstrual irregularities to such an extent that future fertility is impaired. If the pill has been taken within the stipulated time interval after the intercourse, it is highly effective. In the current scenario, please see a specialist if you do not see your regular period within a week or two after it is due, for further evaluation. You may need to exclude/confirm pregnancy then and also get a hormonal assay if pregnancy is excluded. A pelvic/trans-vaginal sonogram also may be needed in addition to a physical exam. Hope your query has been clarified. Please contact for further information. I will be happy to help. regards, Shanti.V.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods after taking morning after pill?. 10 minutes later
Hi XXXXXXX thanks for your detailes response acoording to my last peiod it should be during this upcoming week (first 10 days of the month) as my last period was that way too and the one in november as well. I took the pill the next day i had sexual intercourse. He had a condom, but as prevention because he was inside me for a few seconds without it i took the pill. I am usually very regular with my periods, and i have not been on birth control a year ago.
Answered by Dr. Shanti Vennam 6 minutes later
Brief Answer: You may wait until a week after you are due. Detailed Answer: Hi, Thanks for your feedback. If you are due any time in the next week, you can wait for another week after that before you see a specialist for further evaluation. If you had a normal period during early December, you had intercourse during your fertile period, but not to worry since you were adequately protected. The pill has 99% efficacy when taken as recommended. Hope I have clarified the situation. Please get back if you need any more information. I will be ready to help. regards, Shanti.V.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor